MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; POLYETHYLENE SYNTHETIC SUTURE
Model Number IMPLANT SYSTEM, CPR MINI SCORPION DX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 10/02/2025, a sales representative reported via email that an ar-8690ds cpr mini scorpion dx implant system had an issue with the mini scorpion needle breaking while passing the suture.All broken pieces were retrieved without issues.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.Additional information was provided on 10/06/2025: on (b)(6) 20225, during a plantar plate repair procedure, the needle and shaft broke inside the patient while making the second pass for the suture.The broken components were immediately visualized and successfully removed.This incident took place prior to the insertion of any implant.The bone quality was assessed as good.The procedure was completed using the pigtail lassos included in the kit.There was no case delay, no additional anesthesia administered, and no adverse effects reported during or following the surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 complaint allegation is confirmed by the attached picture, which shows that the distal end of the needle was broken off.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0392-sub-eo - warning - to help avoid needle breakage and potential patient injury: - do not re-sterilize or reuse the scorpion¿ suture passer needle.- avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.The most likely cause of the reported failure can be attributed to user error due to excessive force being applied during firing of the needle, resulting in the needle breaking.

Brand Name
IMPLANT SYSTEM, CPR MINI SCORPION DX
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23335445
Report Number1220246-2025-04687
Device Sequence Number13404860
Product Code GAT
UDI-Device Identifier00888867044692
UDI-Public(01)00888867044692(11)250527(17)300430(10)15442184
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, CPR MINI SCORPION DX
Device Catalogue NumberAR-8690DS
Device Lot Number15442184
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown